Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Should I be concerned? Palpitations for 3 yrs.

Hi, I’ve had palpitations for 3 yrs (started @ 25 now 28) EKG, echo & Holter all normal. I was prescribed metoprolol 50mg/day then & everything’s been great up until 5 months ago. Palpitations came back stronger, brought occasional flutter, and pain in chest, neck, back of head & arms and everyday! EKG & holter completed again this yr & normal no significant change from 3 yrs ago but I feel a lot worse. I’m tired all the time now too, but was told that’s probably a side effect of the higher meds 75mg/day as of 2 months ago. I’ve seen 2 cardiologists and both said my age and family history don’t put me at risk for anything heart related yet nobody can explain why any of my symptoms keep happening. I feel uneasy everyday not knowing what’s causing this.
1 Responses
Avatar universal
I've been told, but do not know if it's true or not, that some people get a rebound effect from beta blockers that give them worse palps. You might talk with your pharmacists because I do not know. I have taken them for 40 years and have not experienced that. I was taken off one beta blocker and put on another because the other one was making them worse or not doing any good. Not sure which. Now I take 50mg Toprol XL twice a day and it works well for me. Beta blockers DO make you very very tired. That is true. It is natural to have a flutter now and again with MVP or SVT or any of those things. Also PVCs. Not a big deal. The pain I don't know about but if your tests are normal, you have to assume it's not from your heart or the drug. I would find another doctor with a good reputation and get checked out again. Have them check everything. There is a test they can  give to see if you ever had a heart attack. I doubt you ever had but it's good to get that test if you are scared. And too, a lot of these things are fear and anxiety. Your age and family history may not show you to be a candidate for heart issues but you could still have them. Doctors sometimes dismiss people for stupid reasons. But you have seen two doctors. So I expect their findings are right. See another doctor and then if they all agree, try and settle down and decide if you want to get off the drug or stay on it or what you should do.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.